U.S. doctors online nowAsk doctors free
A female asked:

What are the side effects of tempra (acetaminophen) when given at a higher dose (higher than recommended) and on a regular basis on a small child (4 years old)?

2 doctor answers5 doctors weighed in
Dr. Willa Terry
Pediatrics 32 years experience
Nausea and Vomiting: Acetaminophen (tempra, tylenol (acetaminophen) and other brand names) should only be dosed according to the package insert and dosing should not exceed five times per day ( every 4-6 hours) for three days, else liver toxicity may result.
Dr. Ronda Dennis-Smithart
Specializes in Pediatrics
DANGER: Tempra (acetaminophen) is a form of Acetaminophen (tylenol), metabolized by the liver. Overdosage can lead to liver damage; which can be fatal. There are no warning signs of overdosage. Doctors diagnose od using blood levels and the number or hours since the last ingestion. Successful treatment depends upon prompt identification and initiation of therapy. Stop using med, call poison control now! 800-222-1222.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.